I have stage 4 breast cancer, reoccured after a 13 year interval, originally treated with adriamycin, cytoxin and 5FU. The cancer has metastasized to the bones, originally, last January I was started on Herceptin and Taxol, the Taxol was given weekly, I had a hard time taking it weekly because my ANC wouldn't stay high enough , I finally got 5 cycles in and the PET scan results showed dramatic interval inprovement, because I had such a hard time getting in the precsribed doses, I was taken off of Taxol and continued just Hercepting, the 3 month PET scan showed a dramatic interval worsening of lesions, I was put back on Taxol every 3 weeks with neulasta, Just had the PET scan, showed a dramatic interval improvement. I'm starting to have some neuropathy in my feet and my doctor wants to change me to Abraxane with Herceptin. I'm afraid since is going to be for 3 consecutive weeks, followed by a week off that I again won't be able to take it as prescribed because of the ANC problem. Should I advocate to stay on the Taxol for awhile?
Dear kal5354: Abraxane is a form of taxol. It is protein bound so it may be better tolerated. The schedule is based on how the drug works. You should really discuss this with your oncologist who would be keeping all toxicities in mind.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.